Alert archive / Kentucky / Freeze Warnings in 2021

Freeze Warning 2, NWS Wilmington, OH

March 31, 202112 counties in Kentucky; 4 counties in Indiana; 5 counties in Ohio

NWS Wilmington, OH issued this freeze warning at Mar 31, 2021, 3:31 PM EDT for 12 counties in Kentucky; 4 counties in Indiana; 5 counties in Ohio. It took effect at Apr 1, 2021, 9:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2021, 3:31 PM EDT (19:31 UTC)
In effect from
Apr 1, 2021, 9:00 PM EDT
Expired
Apr 2, 2021, 11:00 AM EDT
In force
14 hr
Issued by
NWS Wilmington, OH
All 21 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS71 KILN 311931
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
331 PM EDT Wed Mar 31 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-010345-
/O.UPG.KILN.FZ.A.0001.210402T0100Z-210402T1500Z/
/O.NEW.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
331 PM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WARNING IN EFFECT FROM 9 PM THURSDAY TO 11 AM EDT
FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 26 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 21 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the second Freeze Warning, from 9 PM Thursday to 
  11 AM EDT Friday.

* IMPACTS...Freeze conditions will kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
7 follow-up statements
627 
WWUS71 KILN 010102
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
902 PM EDT Wed Mar 31 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-010915-
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
902 PM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 11 AM
EDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 26 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 21 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the second Freeze Warning, from 9 PM Thursday to 
  11 AM EDT Friday.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
701 
WWUS71 KILN 010755
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
355 AM EDT Thu Apr 1 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-011600-
/O.CON.KILN.FZ.W.0001.000000T0000Z-210401T1500Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
355 AM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 30. For the second Freeze Warning, sub-freezing 
  temperatures as low as 23 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, until 11 AM EDT this 
  morning. For the second Freeze Warning, from 9 PM this evening 
  to 11 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
745 
WWUS71 KILN 011440
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1040 AM EDT Thu Apr 1 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-012245-
/O.CAN.KILN.FZ.W.0001.000000T0000Z-210401T1500Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
1040 AM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT FRIDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 23 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...From 9 PM this evening to 11 AM EDT Friday.

* IMPACTS...Freezing conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
656 
WWUS71 KILN 011932
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
332 PM EDT Thu Apr 1 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-020345-
/O.NEW.KILN.FZ.W.0003.210403T0300Z-210403T1400Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
332 PM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT FRIDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM FRIDAY TO 10 AM EDT
SATURDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 21 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 26 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, from 9 PM this evening to 
  11 AM EDT Friday. For the second Freeze Warning, from 11 PM 
  Friday to 10 AM EDT Saturday.

* IMPACTS...Freezing conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
819 
WWUS71 KILN 020201
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1001 PM EDT Thu Apr 1 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-021015-
/O.CON.KILN.FZ.W.0002.000000T0000Z-210402T1500Z/
/O.CON.KILN.FZ.W.0003.210403T0300Z-210403T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
1001 PM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM FRIDAY TO 10 AM
EDT SATURDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 21 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 26 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, through 11 AM EDT Friday. 
  For the second Freeze Warning, from 11 PM Friday to 10 AM EDT 
  Saturday.

* IMPACTS...Freezing conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
998 
WWUS71 KILN 020740
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
340 AM EDT Fri Apr 2 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-021545-
/O.CON.KILN.FZ.W.0002.000000T0000Z-210402T1500Z/
/O.CON.KILN.FZ.W.0003.210403T0300Z-210403T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
340 AM EDT Fri Apr 2 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SATURDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  with lows in the lower 20s. For the second Freeze Warning, sub-
  freezing temperatures with lows in the middle and upper 20s.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, until 11 AM EDT this 
  morning. For the second Freeze Warning, from 11 PM this 
  evening to 10 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
073 
WWUS71 KILN 021503
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1103 AM EDT Fri Apr 2 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-022315-
/O.EXP.KILN.FZ.W.0002.000000T0000Z-210402T1500Z/
/O.CON.KILN.FZ.W.0003.210403T0300Z-210403T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
1103 AM EDT Fri Apr 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SATURDAY...
...FREEZE WARNING HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...From 11 PM this evening to 10 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Mar 31, 2:18 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 31, 2:18 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
218 PM EDT Wed Mar 31 2021

.SYNOPSIS...
Snow showers will be possible tonight into Thursday with upper
level energy moving through.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Precipitation has exited the area for now. Most of the day is
expected to be dry. Most the precipitation is expected to hold
off until the short term time period when an upper level
disturbance approaches. While there has been a lull in the wind
gusts, expect additional wind gusts this afternoon and into the
evening hours. While there are some breaks in the clouds moving
into locations northwest of Dayton, expect these to be short
lived with CAA. Expect any temperature rises today to be
minimal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
As upper-level energy associated with the trough continues to
move through, could see a transition to some light snow for
these counties east of I-71 Thursday evening as colder thermal
profiles develop aloft. It appears that snow chances have
weakened compared to previous updates, so not currently
expecting any snow accumulation on surfaces overnight - but a
light dusting on elevated/grassy surfaces cannot be completely
ruled out. Additionally, some hi-res models do suggest snow
flurries possible further west Wednesday night into portions of
west-central Ohio down through the Tri-state, so put a mention
of flurries in the grids. Models/ensembles are persistent in
showing a hard freeze Wednesday night, leading to our first
issuance of Freeze headlines for growing season.

The main H5 trough axis propagates over the ILN fa on Thursday,
ushering in an anomalously cold air mass. Mid-level flow
becomes more northwesterly and enhances CAA through the region.
This air mass will be very similar to what we observe during the
heart of winter - leading to cold surface temperatures, mostly cloudy
conditions, and a slight chance for light snow. Model soundings
showing some elevated instability forming with saturation in
the DGZ, which may lead to some light snow showers during the
afternoon and early evening hours on Thursday. Based on the
given data and a couple models such as the HRRR and NAM-3K
showing this snow potential, introduced a 20% PoPs for now.

Trended high temperatures a degree or two lower on Wednesday
based on ensemble guidance. With high temperatures ranging from
the lower to upper 30s, several locations will be close to the
record low max temps for Thursdays highs.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
After having a very cold Thursday, the coldest temperatures in the
extended will occur Thursday night into Friday morning. Deep mid
level trough will be lifting to the east/northeast. This will allow
high pressure to build into the Great Lakes and Ohio Valley from the
west. Stratocumulus clouds will clear Thursday evening. Winds will
gradually diminish. Lows will mostly fall into the lower 20s, but a
few upper teens could occur. These cold temperatures have prompted a
Freeze Watch for locations along and south of the Ohio River where
the growing season has been deemed to have started. There could be
some frost across the far western locations late if winds lighten up
enough, but whether it forms or not is pretty much moot as air
temperatures will be very cold. In fact, record lows will be
approached at the big three climate sites (CVG 22, CMH 20, DAY 21).

High pressure will settle across the region on Friday. Despite ample
sunshine, it will still be chilly with below normal temperatures for
early April. Highs will mostly range from the lower to mid 40s.

The high will drift off to the east Friday night. Skies will be
mostly clear with perhaps some mid/high clouds spilling into the
region late from the northwest. Frost and/or freezing temperatures
are forecast (mid 20s to the lower 30s), so additional Frost/Freeze
headlines may be hoisted for locations along and south of the Ohio
River.

A warming trend is then expected for the upcoming weekend
into next week. Surface high pressure will continue to extend across
our region while mid level ridging gradually builds aloft. Highs in
the 50s and 60s on Saturday will warm into the 60s and 70s by Monday
and Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Cu in addition to mid and high clouds will around today. Winds
will start to gust again for the afternoon and early evening
hours. Some wind gusts will continue into the overnight hours
especially around KCMH and KLCK. An an upper level disturbance
moves through tonight into Thursday expect isolated to
scattered snow shower activity. At this point limited mention to
VCSH. Additional wind gusts are expected during the day on
Thursday.

OUTLOOK...No significant weather is expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Watch from Thursday evening through Friday morning for
     OHZ077>079-081-088.
     Freeze Warning from 1 AM to 11 AM EDT Thursday for OHZ077>079-
     081-088.
KY...Freeze Watch from Thursday evening through Friday morning for
     KYZ089>100.
     Freeze Warning from 1 AM to 11 AM EDT Thursday for KYZ089>100.
IN...Freeze Watch from Thursday evening through Friday morning for
     INZ073>075-080.
     Freeze Warning from 1 AM to 11 AM EDT Thursday for INZ073>075-
     080.

&&

SYNOPSIS...Clark
NEAR TERM...Novak
SHORT TERM...Clark
LONG TERM...Hickman
AVIATION...Novak
Hazardous weather outlook, Mar 31, 4:07 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
407 AM EDT Wed Mar 31 2021

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-010815-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike-
407 AM EDT Wed Mar 31 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-010815-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-Scioto-
407 AM EDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 11 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.
   Freeze Watch.

Frost or freezing temperatures are forecast once again for Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Freeze Warnings in Kentucky, 2021Freeze Warnings in Ohio, 2021Freeze Warnings in Indiana, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.